Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the generic nonexistence of first integrals


Author: Mike Hurley
Journal: Proc. Amer. Math. Soc. 98 (1986), 142-144
MSC: Primary 58F10; Secondary 58F35
DOI: https://doi.org/10.1090/S0002-9939-1986-0848891-7
MathSciNet review: 848891
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The property of having no $ {C^n}$ first integrals other than constants is shown to be generic in $ {\operatorname{Diff} ^r}(M)$ for each $ r = 1,2, \ldots $, where $ n$ is the dimension of $ M$.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Arraut, Note on structural stability, Bull. Amer. Math. Soc. 72 (1966), 542-544. MR 0195108 (33:3313)
  • [2] M. M. Peixoto, Qualitative theory of differential equations and structural stability, Differential Equations and Dynamical Systems (J. Hale and J. LaSalle, eds.), Academic Press, New York, 1967, pp. 469-480. MR 0221015 (36:4067)
  • [3] C. Pugh, An improved closing lemma and a general density theorem, Amer. J. Math. 89 (1967), 1010-1021. MR 0226670 (37:2257)
  • [4] C. Robinson, Generic properties of conservative systems, Amer. J. Math. 92 (1970), 562-603. MR 0273640 (42:8517)
  • [5] F. Takens, On Zeeman's tolerance stability conjecture, Manifolds-Amsterdam 1970, Lecture Notes in Math., vol. 197, Springer-Verlag, Berlin and New York, 1971, pp. 209-219. MR 0279790 (43:5511)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F10, 58F35

Retrieve articles in all journals with MSC: 58F10, 58F35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0848891-7
Keywords: First integral, generic property
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society